MAUDE Adverse Event Report: ARTHROCARE CORPORATION 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC2823-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the short bevel 35 degree wand tip broke.It is if there was a back-up device available or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed that the returned instrument showed no manufacturing abnormalities.The electrodes had been heavily used but none were missing.The tip had no defect.Bio debris was present.The clear coating wrap was deformed and torn from contact with other sharp instruments.The lower back of the handle had been separated.Product was out of the original packaging and no packaging returned.A functional evaluation was performed on the returned device and found that the device displayed settings (1,6) when plugged in.Plasma and coagulation were generated as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include pressing the coating against rough or sharp surfaces.No containment or corrective actions are recommended at this time.

Brand Name
2.3MM SHORT BEVEL 35 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18539504
Report Number3006524618-2024-00030
Device Sequence Number6402150
Product Code GEI
UDI-Device Identifier00817470004564
UDI-Public00817470004564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Catalogue NumberAC2823-01
Device Lot Number2119895
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown